Sep 24, 2008
My wife is on ATT since 9/2/08 and on Art ( Duovir and Effavir) since 4/5/08. Her Hb is 11.1 in Sept.Her RBC is 2.9 in Sept as against 3.61 in June and 4.26 in April. Her WBC is 3.61 in SEpt. as against 2.97 in June. What may be reason of falling RBC when Hb is good. I am quite worried . What should I do ? Please reply immediately
| Response from Dr. Henry
The AZT in Duovir can lead to anemia or a low white count in some patients (numerous other conditions can also cause that including GI bleeding, vitamin deficiencies such as iron or vitamin B12/folate and many others). If AZT is contributing to anemia then a switch to an alternative drug (such as D4T or tenofovir) is often helpful if available in your area (combinations of generic D4T and 3TC are sometimes available in areas with Duovir). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Too Scared To Get Tested After Sex With A Prostitute
- Black Spots After Oral Sex Worried I Have HIV
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Fatigue After Breast Sucking Worried I Have HIV
- Fatigue After Handjob Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.